MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S601
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this pacemaker showed two years in longevity last device check which was six months ago.However, recently the device had reached elective replacement indicator (eri).Moreover, it was noted that the output was at five.Boston scientific technical services (ts) discussed that likely threshold did increased that could cause the decrease in longevity.Ts then suggested to check lead trend and advised device should be replaced.To date, this device remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this pacemaker showed two years in longevity last device check which was six months ago.However, recently the device had reached elective replacement indicator (eri).Moreover, it was noted that the output was at five.Boston scientific technical services (ts) discussed that likely threshold did increased that could cause the decrease in longevity.Ts then suggested to check lead trend and advised device should be replaced.To date, this devcie remains in service.No adverse patient effects were reported.Additional information indicated that the device was explanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.The patient code appropriate term / code not available captures the reportable event of surgery.
 
Event or Problem Description
It was reported that this pacemaker showed two years in longevity last device check which was six months ago.However, recently the device had reached elective replacement indicator (eri).Moreover, it was noted that the output was at five.Boston scientific technical services (ts) discussed that likely threshold did increased that could cause the decrease in longevity.Ts then suggested to check lead trend and advised device should be replaced.To date, this device remains in service.No adverse patient effects were reported.Additional information indicated that the device was explanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.The patient code appropriate term / code not available captures the reportable event of surgery.Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was eol.The device functioned normally throughout testing.Any changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eol earlier than previously estimated.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.

Brand Name
ALTRUA 60
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key11233444
Report Number2124215-2021-01986
Device Sequence Number4018147
Product Code LWP
UDI-Device Identifier00802526484469
UDI-Public00802526484469
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2013
Device Model NumberS601
Device Catalogue NumberS601
Device Lot Number164241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer01/26/2021
02/28/2022
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date05/05/2021
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale